Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 174, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 2016, 11:41 AM CDT for 4 counties in Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 11:41 AM CDT (16:41 UTC)
- Expired
- Jul 14, 2016, 12:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hickman County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 114 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873
WUUS54 KOHX 141641
SVROHX
TNC081-101-135-181-141715-
/O.NEW.KOHX.SV.W.0174.160714T1641Z-160714T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1141 AM CDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PERRY COUNTY IN MIDDLE TENNESSEE...
SOUTH CENTRAL HICKMAN COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN WAYNE COUNTY IN MIDDLE TENNESSEE...
LEWIS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1215 PM CDT
* AT 1141 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HOHENWALD... MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
HOHENWALD...KIMMINS AND GORDONSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3569 8738 3545 8731 3545 8733 3546 8733
3545 8736 3546 8738 3546 8745 3543 8745
3540 8767 3557 8773
TIME...MOT...LOC 1641Z 254DEG 22KT 3551 8762
HAIL...1.00IN
WIND...<50MPH
$$
ROSE2 follow-up statements
279
WWUS54 KOHX 141700
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1200 PM CDT THU JUL 14 2016
TNC135-181-141709-
/O.CAN.KOHX.SV.W.0174.000000T0000Z-160714T1715Z/
PERRY TN-WAYNE TN-
1200 PM CDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY AND
NORTHEASTERN WAYNE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3543 8753 3560 8760 3569 8738 3545 8731
3545 8733 3546 8733 3545 8736 3546 8738
3546 8745 3544 8745
TIME...MOT...LOC 1659Z 254DEG 22KT 3554 8749
$$
TNC081-101-141715-
/O.CON.KOHX.SV.W.0174.000000T0000Z-160714T1715Z/
HICKMAN TN-LEWIS TN-
1200 PM CDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTH CENTRAL HICKMAN AND CENTRAL LEWIS COUNTIES...
AT 1159 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOHENWALD...
MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
HOHENWALD...KIMMINS AND GORDONSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3543 8753 3560 8760 3569 8738 3545 8731
3545 8733 3546 8733 3545 8736 3546 8738
3546 8745 3544 8745
TIME...MOT...LOC 1659Z 254DEG 22KT 3554 8749
HAIL...1.00IN
WIND...<50MPH
$$
ROSE686
WWUS54 KOHX 141710
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 PM CDT THU JUL 14 2016
TNC081-101-141719-
/O.EXP.KOHX.SV.W.0174.000000T0000Z-160714T1715Z/
HICKMAN TN-LEWIS TN-
1210 PM CDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HICKMAN AND
CENTRAL LEWIS COUNTIES WILL EXPIRE AT 1215 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3543 8753 3560 8760 3569 8738 3545 8731
3545 8733 3546 8733 3545 8736 3546 8738
3546 8745 3544 8745
TIME...MOT...LOC 1709Z 254DEG 22KT 3554 8749
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:52 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 14, 6:52 AM CDT, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service Nashville TN 652 AM CDT THU JUL 14 2016 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... A pretty wet pattern will move in today and keep chances for rain in the forecast through next Wednesday. A more zonal flow pattern north of the region will allow a series of shortwaves to bring waves of precip chances to the area through early next week before the strong upper high arrives towards the end of the long term forecast. The first wave today will likely produce stronger thunderstorms off to the west that may move into western TN later today. Showers and thunderstorms look to develop this morning and continue across the area during the day today ahead of the stronger storms to the west. However, there is some decent instability over our area with MUCAPE values to around 4000 J/kg, but deep layer shear is quite weak. Still, will not rule out a couple of storms today having the potential for strong wind gusts, locally heavy rain, and even some hail with the strength of the mid level instability. Chances for precip will diminish slightly overnight as the mid state is between shortwaves, but will still have chance pops in overnight. Friday will see an increase in pops as the next shortwave axis crosses the MS River Valley around mid day. As the upper shortwave trough exits the region slowly Friday and early Saturday, rain chances will begin to decrease during the day Saturday. Currently have mainly dry conditions Saturday night, and slight chances of precip on Sunday but models have been trending drier on Sunday, so if that trend continues we may see dry conditions hold Sunday. Early Monday will be dry but models bring in chances for showers and thunderstorms later in the day on Monday. An upper trough coming off the Great Lakes region looks to be strong enough to kick off some convection over the area late Monday and again during the afternoon on Tuesday. The strong upper high over the Great Plains begins to take hold on the mid state later on Wednesday, so have dry conditions for the remainder of the forecast thereafter. Both the GFS and ECMWF have a very strong 500 mb high around 600 dm that slowly slides its way eastward during the later part of next week. For now, the very warm 850 mb temps around 25-30C stay out west of our area, but would not be surprised if next Friday has high temperatures in the mid to upper 90s across the mid state if models are correct with the strong 500 mb high. && .AVIATION... 12Z TAF DISCUSSION. VFR conditions will start out this TAF cycle however, a line of showers and thunderstorms is expected to move into the area later this morning. This will drive down flight categories for several hours at each mid-state terminal. IFR vis can be expected with some of the heavier rain before improving to MVFR with light rain then back to VFR by late this afternoon. Timing is based on latest Hi-Res guidance, so it may need to be tweaked as the storms move closer. Southwest winds will range from 8 to 10 kts, but if a TS moves over a terminal, a gust of 25 to 30 kts will be possible. VFR conditions this evening may fall back to IFR with reduced visibilities near sunrise Friday morning at KCKV and KCSV. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........Unger
Hazardous weather outlook, Jul 14, 4:55 AM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 455 AM CDT THU JUL 14 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-151000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 455 AM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY FOR THOSE ALONG AND WEST OF INTERSTATE 65. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS PRIOR TO 3 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ON FRIDAY. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS FOR ALL OF MIDDLE TENNESSEE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY AND TOMORROW. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >=1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 27
In the hours before
Special weather statement, Jul 14, 10:37 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1037 AM CDT THU JUL 14 2016
TNZ024-025-056-057-141600-
DICKSON TN-PERRY TN-HICKMAN TN-HUMPHREYS TN-
1037 AM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKSON...NORTHEASTERN
PERRY...SOUTHEASTERN HUMPHREYS AND WESTERN HICKMAN COUNTIES UNTIL
1100 AM CDT...
AT 1036 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR MCEWEN TO 8 MILES NORTH OF LINDEN.
MOVEMENT WAS EAST AT 20 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DICKSON...CENTERVILLE...BURNS...CHARLOTTE...LOBELVILLE...NUNNELLY...
PINEWOOD AND BUCKSNORT.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3611 8759 3626 8718 3625 8719 3624 8718
3625 8718 3623 8717 3621 8719 3621 8718
3569 8755 3565 8792
TIME...MOT...LOC 1536Z 252DEG 19KT 3607 8757 3573 8782
ROSESpecial weather statement, Jul 14, 10:57 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1057 AM CDT THU JUL 14 2016
TNZ025-057-141630-
DICKSON TN-HICKMAN TN-
1057 AM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKSON AND NORTHEASTERN
HICKMAN COUNTIES UNTIL 1130 AM CDT...
AT 1057 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF CENTERVILLE...MOVING EAST AT 25 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DICKSON...WHITE BLUFF...BURNS...NUNNELLY...LYLES...
PINEWOOD AND BON AQUA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3595 8756 3597 8753 3599 8753 3602 8755
3603 8755 3613 8722 3600 8719 3598 8719
3597 8721 3594 8720 3586 8722 3584 8758
3595 8761
TIME...MOT...LOC 1557Z 258DEG 20KT 3594 8752
ROSESpecial weather statement, Jul 14, 11:23 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1123 AM CDT THU JUL 14 2016
TNZ023>025-141700-
DICKSON TN-HOUSTON TN-HUMPHREYS TN-
1123 AM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...
SOUTHEASTERN HOUSTON AND NORTHEASTERN HUMPHREYS COUNTIES UNTIL NOON
CDT...
AT 1123 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MCEWEN...OR 9 MILES SOUTHEAST OF ERIN...MOVING EAST AT 20 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCEWEN...CHARLOTTE...VANLEER AND SLAYDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3626 8774 3634 8753 3632 8740 3632 8737
3613 8731 3609 8768
TIME...MOT...LOC 1623Z 254DEG 15KT 3620 8762
ROSESpecial weather statement, Jul 14, 11:36 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1136 AM CDT THU JUL 14 2016
TNZ056>058-141700-
LEWIS TN-PERRY TN-HICKMAN TN-
1136 AM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERRY...SOUTH
CENTRAL HICKMAN AND LEWIS COUNTIES UNTIL NOON CDT...
AT 1136 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HOHENWALD...MOVING EAST AT 25 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOHENWALD...KIMMINS AND GORDONSBURG.
LAT...LON 3557 8776 3571 8736 3563 8733 3562 8735
3559 8735 3557 8732 3555 8732 3555 8730
3547 8728 3545 8729 3544 8732 3546 8733
3546 8745 3543 8745 3541 8760 3544 8761
3544 8765 3547 8765 3547 8769 3549 8773
TIME...MOT...LOC 1636Z 254DEG 22KT 3551 8765
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 10:37 AM CDT | Special Weather Statement | OHX | Dickson, Perry | 23 min |
| Jul 14, 10:57 AM CDT | Special Weather Statement | OHX | Dickson | 33 min |
| Jul 14, 11:23 AM CDT | Special Weather Statement | OHX | Dickson | 37 min |
| Jul 14, 11:25 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 35 min |
| Jul 14, 11:36 AM CDT | Special Weather Statement | OHX | Lewis | 24 min |
| Jul 14, 11:48 AM CDT | Special Weather Statement | OHX | Robertson | 27 min |
| Jul 14, 11:57 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 33 min |
| Jul 14, 12:15 PM CDT | Special Weather Statement | OHX | Lawrence | 30 min |
| Jul 14, 12:16 PM CDT | Special Weather Statement | OHX | Sumner | 29 min |
| Jul 14, 12:33 PM CDT | Special Weather Statement | OHX | Sumner | 27 min |
| Jul 14, 12:42 PM CDT | Special Weather Statement | OHX | Williamson | 33 min |
| Jul 14, 12:52 PM CDT | Special Weather Statement | OHX | Wilson | 23 min |
| Jul 14, 1:23 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 37 min |
| Jul 14, 1:33 PM CDT | Special Weather Statement | OHX | Trousdale | 27 min |
| Jul 14, 1:44 PM CDT | Special Weather Statement | OHX | Cannon | 46 min |
| Jul 14, 2:14 PM CDT | Special Weather Statement | OHX | Putnam | 31 min |
| Jul 14, 3:13 PM CDT | Special Weather Statement | OHX | Cumberland, Grundy, Van Buren | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.